MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a discrepant bacterial vaginosis (bv) patient result was obtained.Initial run gave trichomonas vaginalis (tv) positive and bv negative results.Repeat on the same bd max¿ instrument gave tv and bv positive results.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ vaginal panel (ref.443712) kit lot 5262896 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ vaginal panel lot 5262896 revealed no anomalies that could explain the customer¿s discrepant results.Customer reported a discrepant result for the bacterial vaginosis (bv) target: the initial test was negative for the bv target along a positive trichomonas vaginalis (tv) target result, while a repeat test performed from the same sbt yielded a positive result for the bv target was obtained with the tv target which remained positive.For the investigation, the customer provided the run files for bd max¿ instrument (b)(6) (runs 2773 and 2775) and identified the samples in positions b5 (run 2773; initial negative) and b4 (run 2775; repeat positive) as the samples associated with the discrepancy.Manual pcr curves adjudication was performed for the bv discrepant samples, both showed similar early amplification of the atopobium vaginae target (avag; fam channel), while no other target reached a valid cycle-threshold for both initial and repeat testing.However, in the initial testing, the amplification of avag target was slightly lower (higher ct) than the repeat testing, which resulted in the sample being just under the threshold to obtain a bv positive result.According the assay instruction for use, the bd max¿ vaginal panel provides qualitative results reported based on detection and quantitation of targeted organism markers (uses a proprietary semi quantitative algorithm to determine bv status based on the relative quantities of lactobacillus crispatus / l.Jensenii, gardnerella vaginalis, atopobium vaginae, bvab 2 and megasphaera 1 targets) and in this sample the ct cut-off to obtain a positive bv result was at a value in-between both samples, indicating that the sample is at a concentration at the limit of detection of the assay (lod), explaining the customer¿s discrepant results between initial and repeat test.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ vaginal panel kit lot 5262896.The root cause was not identified.However, specimen at or near the assay limit of detection (lod) could explain the customer's discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24456398
Report Number3007420875-2026-00035
Device Sequence Number9968793
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)260922(10)5262896
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/22/2026
Device Catalogue Number443712
Device Lot Number5262896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown